NoMoreDotToDot

Excessive Itching On Scalp. Help!

7 posts in this topic

Hello,

I am on day 13 of Roaccutane. The past few days my scalp has been itchy. But early this morning, it was unbearable. Couldn't get back to sleep as it was constant itching/burning pain. Ended up jumping in the shower (scalp feels incredibly sensitive as the force of the water hurt my scalp). It helped the itching. But (5 hours later), it's getting itchy again.

I am from the UK, and have just bought standard Head & Shoulders dry scalp shampoo. Not sure whether it will work (trial and error I guess). Is there anything else I can do? Any products that might help?

Any advice much appreciated, as was at the end of my tether this morning!

Edited by NoMoreDotToDot

Share this post


Link to post
Share on other sites

I had dry scalp initially. It was flaky and so itchy and sensitive. I switched to WEN conditioning cleanser. It really moisturizes your scalp and also I put oil (Marrakesh sp?) on the ends of my hair at night so it would soak in and up a little bit. I like WEN bc it's natural and not so chemical and harsh. Mine cleared up pretty quickly and I haven't had any problems since then.

Good luck!

Share this post


Link to post
Share on other sites

I've been on Roaccutane for about a month and this is my no.1 side effect since starting.

My scalp is really itchy, every night I itch in my sleep, and by morning there is a lot of flake/dry skin falling every time I stroke my hair.

I want some type of moisturizer for my scalp and a shampoo (currently using a soap free shampoo)

@sallysa

What exactly did you use to help the issue?

Did you use the Marrakesh Oil in your hair as a moisturizer?

Share this post


Link to post
Share on other sites

If it's unbearable you should stop taking Accutane! Accutane could cause seborrhea or any other scalp condition(that could last forever-a lifetime).

Especially if you're getting such side effects so early in your course... This mean you are sensitive. Think again when you continue to take it. You should really consider the importance of having visually(not internally/ on molecular level) normal skin or overall health. I had terrible side effects. And i got acne after 6 months so it was almost for nothing. I don't want to discourage you-which i probably did i am so sorry- but Accutane is a mystery. Dermatologists don't have any idea what it is.

My derm only knew the name of it and the dosage.

Well good luck but be careful and be smart.

Share this post


Link to post
Share on other sites

Thanks for your replies. It has since died down. I initially couldn't go more than 24 hours without washing my hair as it would begin again, but now all seems to be normal again since buying Head & Shoulders anti dandruff shampoo.

Share this post


Link to post
Share on other sites

Hi. I have this too but it's not as bad. I am on day 13 (woohoo - not! - I wish it was day 100). Head & Shoulders is quite a harsh shampoo so maybe swtich to something a bit more gentle and try not to wash your hair everyday. That's what I would recommend. Hope it's gets better further for you. x

Share this post


Link to post
Share on other sites

I used some Neutrogena T-Gel a couple of times and it got a bit better.

Although the 'getting better' could just be moving out of the Initial Breakout stage. I still have the problem, but no where near as severe as it was a month ago (when I last posted)

Currently my second month and feeling a lot better.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now